Skip to content
My WebMD Sign In, Sign Up

Announcements

Visit our Crisis Assistance Link for resources. For immediate help, get to the ER.

*No Dr Outside Contact Please*
Includes Expert Content
Dr G - Med questions - TRIGGER for some of you
avatar
melly2210 posted:
Dr. G

I am on a host of medications. Take klonapin - 1 mg am and pm, tripletal - 600 mg am and 900 mg pm, temazepam 300 mg pm, lamotrigine 200 mg am, citalopram 20 mg am. I just finished a wean off of Sequel XR on 2/15. I also tame omeprazole 20 mg am and pm, simvastin 20 mg pm, relpax 100 mg as needed, and because of de quarvain's surgery ( 2/4) on my wrist 325 mg of Vicodin as needed which I've gotten down to twice a day (am and pm) since 1 week after the surgery. Before that it was up to 2 - 4 a day. Relpax I had had to use twice the week before the following incident.

Fri I had a very scary incident. Everything just great. Mood stable. Happy. Having a calm normal funny discussion with dh, and then my vision goes all weird. Best I can describe is like crossing your eyes and not being able to uncross them along with the pain that comes from being done too long. We were out. By the time we got to the ER, I couldn't stand without support. I was weak on my right side but it was apparently difficult to tell with my right arm because of the surgery and I'm still not into weight baring status or have my stitches out yet (that was to happen later that day). My speech was slow and I was flipping words, slightly slurring here and there. All tests came back negative - ekg, echo, bubble test, ct, mri, carotid ultrasound. Blood showed I was slightly low on potassium and two doses of meds handled that. low calcium.

Drs told dh it was one of 3 possible, unconclusive things. TIA, severe seizure, or connectivity disorder. The neuro on call @ the hospital overruled the ER dr on giving me that stroke shot but never did the EEG to rule out seizure. In fact, when he finally showed up some 7 hrs later, told me there was nothing wrong, signed orders and discharged me. My vision is still blurry in my left eye and the right eye has never improved from the original onset.

Sorry for the length. But my questions are:

Could the wean from the Seroquel XR have caused this type of reaction?

Is there any interaction between the meds that may have impact this? If so, which possible ones?

There hasn't been any more than usual stress, and dissociation hasn't happened to me in a while, so how could it be connectivity disorder?

My discharge paperwork mentions nothing about the seizure possibility and nothing about the connectivity disorder. All stoke info. I'm making follow up appts tomorrow (missed my pdoc and ortho as they were fri) and I was wondering what specific questions I should be asking both my primary who's going to have to refer me out to specialists and my pdoc especially since the seizure or connectivity disorder aren't mentioned on my discharge paperwork.

Thanks!

Hope is that thing with feathers that perches in the soul and sings the tune without the words and never stops... at all. ~Emily Dickinson
Reply
 
avatar
Joseph F Goldberg, MD responded:
Dear Melly,

I wouldn't expect tapering off of Seroquel to cause the kind of neurological symptoms you're describing. Many of the medicines you're taking can cause neurological side effects (Klonopin, temazepam, Vicodin being highest on the list) and their effects could be additive. Time off Vicodin and potentially the benzodiazepines would be one way to determine if they were the culprits, if your doctor whose to taper them off. I'm not sure what you mean by "connectivity disorder" unless you mean "connective tissue disorder" such as Lupus or other autoimmune diseases which sometimes can manifest with neurological side effects.

Dr. G.
 
avatar
melly2210 replied to Joseph F Goldberg, MD's response:
Sorry. Wrong term. Still messing things up a little bit, added to the fear. Conversion Disorder. Basically the pdoc in the hospital said it was like dissociation but instead of the mental vacation, a synapsis in the brain occurs creating physical symptoms (like mine) that could be very temporary or in rare cases permanent. This was after my revealing that my symptoms are very real, everything was just fine including a stable mood prior to the event, I see a pdoc religiously and stick to my med regimen, and I suffer from anxiety attacks here and there - more so with weather implications impacting those recently. I did have a full out panic attack in the ER after most of the tests were done, but who the heck wouldn't? I've never experienced such fast treatment nor the number of people running around me in blurs. I kept losing dh in the mix of it all and when it all calmed down, I lost it. I knew it could be a bad dx given the urgency. Dh is schizoaffective and a recovering addict and I was worried about his handling it all. I was concerned about my children, especially my oldest who is also bipolar and in a moderate depressive episode with his father who seems to be oblivious and they have a very strained relationship where ds doesn't tell ex anything - he tells me. So that's what I was worried about over the testing period and once everyone started to clear out, and I was left with dh, I lost it in a panic attack of which I was able to pull under control without medical intervention. But other than that and the stresses of what these "symptoms" could be, life was normal. I even told the pdoc that I felt insulted and angry that very obvious physical symptoms were being written off as psych related, that I could probably accept that it might be a seizure and not a stroke, but I've never ever had seizures before that presented like this, but neuro tests other than the MRI and CT were never really done, like an EEG. Neuro came right after that, did the follow the finger thing that every dr and nurse and PT/OT therapist who came to see me had done. told me he overrode the deciion of the er docs to give me the stroke shot without seeing me at all and it was psych related. paperwork says i need to see a neuro immediately, not my pdoc. again sorry so long. just confused, angry and scared. thanks for the med info, i will ask about those when i f/u this week

Hope is that thing with feathers that perches in the soul and sings the tune without the words and never stops... at all. ~Emily Dickinson
 
avatar
melly2210 replied to melly2210's response:
bump

Hope is that thing with feathers that perches in the soul and sings the tune without the words and never stops... at all. ~Emily Dickinson
 
avatar
melly2210 replied to melly2210's response:
bump

Hope is that thing with feathers that perches in the soul and sings the tune without the words and never stops... at all. ~Emily Dickinson
 
avatar
Joseph F Goldberg, MD replied to melly2210's response:
Melly, I'm not sure if there's a specific question you're asking me here...? If so can you clarify it? Dr. G.


Featuring Experts

Joseph F. Goldberg, MD, is a Clinical Professor of Psychiatry, Icahn School of Medicine at Mount Sinai, New York, NY. He also maintains a private prac...More

Helpful Tips

Need some advice...
I am 32 with a wonderful family and just found out that I am bipolar. 20 days ago they left me due to one of my outburst. I need them back ... More
Was this Helpful?
8 of 15 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.